MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4006C0306
Medical Device Problem Codes Difficult or Delayed Activation (2577); Physical Resistance (2578); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The device was implanted in the patient.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the proper hepatic artery using penumbra coil 400s (pc400''s).During the procedure, the physician advanced another manufacturers 4-french shepherd hook catheter into the celiac artery and then advanced a px slim delivery microcatheter (px slim) through the catheter toward the target vessel.While advancing a pc400 through the px slim, the physician did not encounter any resistance; however, the px slim came out of the target vessel.Therefore, the physician retracted and re-sheathed the pc400 back into its introducer sheath.The physician then re-advanced the px slim toward the target vessel and re-attempted to advance the previous pc400 through the px slim; however, resistance was encountered and the pc400 would not advance further.Therefore, the pc400 was removed and a new pc400 was opened.The physician deployed and detached the new pc400 into the aneurysm using the px slim.The physician then redeployed and detached the previous pc400 into the aneurysm using the same px slim to complete the procedure.It should be noted that the physician did not use a rotating hemostasis valve (rhv) and did not maintain a continuous flush during the procedure.However, the px slim was flushed before every coil insertion.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6105047
Report Number3005168196-2016-01611
Device Sequence Number695057
Product Code HCG
UDI-Device Identifier00814548011837
UDI-Public00814548011837
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/03/2024
Device Catalogue Number4006C0306
Device Lot NumberF67756
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2016
Initial Report FDA Received Date11/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age38 YR